Texas, 2004Tornado in Texas, March 4, 2004
March 4, 2004 · NWS SHV · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 4, 2:30 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 4, 2:30 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST THU MAR 4 2004
.DISCUSSION...
REGIONAL RADARS SHOW AN INTENSE SQUALL LINE MOVING THROUGH THE
DALLAS METROPLEX TOWARD THE AREA. OUR AFTERNOON SURFACE ANALYSIS
INDICATE TEMPS ACROSS AREA HAVE BEEN SLOW TO WARM UP...BUT A DRY
SLOT OUT AHEAD OF THE UPPER LOW SHOULD HELP TEMPS A LITTLE DURING
THE REMAINDER OF THE AFTERNOON. SEE PREVIOUS DISCUSSION FOR THIS
AFTERNOON/S SEVERE WEATHER SOUNDING ANALYSIS.
MODELS HAVE CONTINUED TO ERROR IN TRACKING THIS UPPER LOW THE LAST
24 HOURS...AS IT HAS CONTINUED TO TAKE A MORE SOUTHERN TRACK FROM
THE PREVIOUS FORECAST. SPEED OF THE LOW HAS ALSO BEEN OFF BY THE
MODELS...BUT THEY ALL HAVE ADJUSTED SOME BY SLOWING IT DOWN. CURRENT
POSITION OF THE LOW IS JUST SOUTH OF EL PASO...WITH THE MODELS
FORECASTING IT MOVING IT INTO NORTHERN KANSAS BY MIDNIGHT TONIGHT.
SHOWERS AND THUNDERSTORMS ARE COMING...AND THE POTENTIAL FOR SEVERE
WEATHER LOOKS PROMISING. THE ESTIMATED SQUALL LINE POSITION IS
CURRENTLY NEAR A CLARKSVILLE...TYLER LINE BY 430 PM. THEN SLOWING
DOWN AND REACHING THE LOUISIANA AND ARKANSAS BORDERS OF TEXAS BY 700
PM. AFTER THIS THINGS REALLY SLOW DOWN AND THE MODELS DO NOT HAVE
PRECIPITATION EXITING NORTH CENTRAL LOUISIANA UNTIL FRIDAY
AFTERNOON. AS A RESULT HEAVY RAIN WILL SET UP ACROSS...NORTHERN
LOUISIANA...SOUTHERN ARKANSAS...AND DEEP EAST TEXAS TONIGHT...THUS I
WILL ISSUE A FLOOD WATCH TO COINCIDE WITH THIS FORECAST. LATEST MCD
INDICATES A TORNADO WATCH IS MOST LIKELY ON THE WAY FROM SPC...AS
STORMS ARE HOLDING THEIR INTENSITY AS THEY CONTINUE MARCH TOWARD THE
AREA.
THINGS CLEAR OUT TOMORROW WITH DRY WEATHER THROUGH THE REST OF THE
SHORT TERM AND EXTENDED FORECAST PACKAGE. WILL STAY CLOSE TO GFS
MINS...THEN BALANCE BETWEEN GFS AND MOS ON MAXES. SORRY ABOUT NOT
DISCUSSING MODELS IN MORE DETAIL...BUT SEVERE WEATHER IS IMMINENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 70 48 68 / 100 50 0 0
MLU 64 69 50 67 / 100 60 20 0
TXK 56 68 46 66 / 100 30 0 0
TYR 56 72 46 68 / 60 20 0 0
LFK 60 71 48 70 / 100 50 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH TONIGHT FOR MUCH OF SOUTHERN ARKANSAS EAST OF A
LINE FROM TEXARKANA TO HOPE.
LA...FLOOD WATCH TONIGHT FOR ALL LOUISIANA ZONES.
OK...NONE.
TX...FLOOD WATCH TONIGHT FOR THE DEEP EAST TEXAS LAKES AREA.
&&
ELEVEN
Hazardous weather outlook, Mar 4, 12:00 PM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU MAR 4 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU MAR 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS
EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS...GENERALLY WEST OF A LINE FROM TEXARKANA ARKANSAS TO TYLER
TEXAS. THE REST OF THE AREA WILL BE IN A SLIGHT RISK.
A SQUALL LINE PRODUCING SHOWERS AND STRONG THUNDERSTORMS WILL MOVE
INTO NORTHEAST TEXAS BY 500 PM...TRACKING EASTWARD ACROSS MUCH OF
THE AREA DURING THE LATE AFTERNOON AND EVENING. THESE STORMS WILL
BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...AND
VERY HEAVY RAINFALL. ISOLATED TORNADOES CAN NOT BE RULED OUT AS
WELL. THUS THE MEDIA...EMERGENCY MANAGERS...SKYWARN NETWORKS...AND
STORM SPOTTERS SHOULD REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE
WARNINGS THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SHOWERS AND A FEW THUNDERSTORMS WILL BE IN PROGRESS MAINLY OVER
THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA FRIDAY MORNING...BUT
WILL GRADUALLY PUSH EAST OF THE AREA DURING THE DAY AS DRIER AIR
IS FILTERED INTO THE REGION FROM THE WEST. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND
NORTHERN LOUISIANA.
Tornado, Smith
- When
- March 4, 5:15 PM CST
- Where
- Smith County, 5 mi W of Bullard
- Rating
- F1
- Path length
- 14 mi
- Path width
- 50 yd
- Property damage
- $30,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.133, -95.417
The tornado tracked from 5 miles west of Bullard to 2 miles northeast of Whitehouse. Damage consisted primarily of tree damage, occasional roof damage to a few homes, and isolated outbuildings damaged.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 4, 200412 injured · $3.7 million · F1 · 76 events
- Tornadoes and Hail in Texas, March 4, 20042 injured · $2.1 million · F2 · 39 events
- Flood and Hail in Oklahoma, March 4, 20041 injured · $1.7 million · 75 kt wind · 60 events
- Flash Flooding and Flooding in Oklahoma, March 4 to 6, 20045 injured · $1.3 million · 19 events
- Hail and Damaging Winds in Texas, March 4, 2004$1.9 million · 79 kt wind · 16 events
- Heavy Snow in Arizona, March 4 to 5, 200412 injured · 3 events
- Tornado and Flash Flooding in Oklahoma, March 4, 2004$241,000 · F0 · 16 events
- Flash Flooding in Kansas, March 4, 2004$80,000 · 3 events
- Flash Flood in New York, March 4, 2004$50,000 · 1 event
- Damaging Wind in Arkansas, March 4, 2004$50,000 · 60 kt wind · 1 event
- Flash Flooding in Oklahoma, March 4, 2004$40,000 · 3 events
- Tornado and Damaging Winds in Arkansas, March 4, 2004$25,000 · F0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387523.